MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 180; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCL3216
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Unspecified Infection (1930); No Code Available (3191)
Date of Event 03/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, following a total laparoscopic hysterectomy, patients developed postoperative infection/ cellulitis on their vaginal cuff.Due to benign diseases, eighty-nine patients were in the standard suture group and 208 patients were included in the barbed suture group.Vaginal cuff dehiscence was identified in only three (3.3%) patients within the standard suture group and none in the barbed suture group.Five (5.6%) patients in the standard suture group and two (0.9%) patients in the barbed suture group developed postoperative cuff infection/cellulitis.Duration of the surgery was significantly shorter in the barbed suture group than in the standard suture group.180 unidirectional barbed suture, which was used during surgery for vaginal cuff closure, is an applicable, safe and tolerable alternative to a standard suture.At present, there were only a limited number of studies of regarding the suture in the literature.What the results of this study demonstrated that barbed sutures used for enabling vaginal cuff integrity did not cause major morbidity and mortality for the patient.They suggested that the barbed sutures offer a practical, safe and tolerable alternative for surgeons because they were easy to use, do not cause a significant increase in vaginal cuff complications, and shorten the operating time.They believed that the barbed suture, the surgery results of which were openly discussed in the study, will be more prominent in clinical practice owing to the shortened operating time, and that the use of these sutures did not cause a significant increase in vaginal cuff complications.Patients who had complications were treated using antibiotherapy under out-patient conditions.

Brand Name
V-LOC 180
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven 06473
MDR Report Key7472248
Report Number1219930-2018-02342
Device Sequence Number157715
Product Code GAM
UDI-Device Identifier10884521215139
UDI-Public10884521215139
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K091087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature,user facil
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLOCL3216
Device Catalogue NumberVLOCL3216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2018
Initial Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;